Alert archive / California / Red Flag Warnings in 2011

Red Flag Warning 1, NWS Hanford, CA

September 9, 2011

NWS Hanford, CA issued this red flag warning at Sep 9, 2011, 4:58 AM PDT. It took effect at Sep 9, 2011, 11:00 AM PDT. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 9, 2011, 4:58 AM PDT (11:58 UTC)
In effect from
Sep 9, 2011, 11:00 AM PDT
Expired
Sep 10, 2011, 8:47 PM PDT
In force
34 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

634 
WWUS86 KHNX 091158
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
458 AM PDT FRI SEP 9 2011

...DRY THUNDERSTORMS POSSIBLE FRIDAY AFTERNOON AND NIGHT...

.AN UPPER LEVEL LOW PRESSURE AREA OVER THE GREAT BASIN WILL DRIFT
SOUTHWEST AND BE NEAR THE CENTRAL CALIFORNIA COAST FRIDAY EVENING.
THE FLOW ALOFT WILL GRADUALLY TURN TO THE EAST AND NORTHEAST FRIDAY.
THIS WILL ALLOW THUNDERSTORMS TO DEVELOP OVER THE SIERRA CREST
FRIDAY...THEN DRIFT WESTWARD OVER THE FOOTHILLS IN THE AFTERNOON
AND NIGHT.

AS THE THUNDERSTORMS DRIFT WEST TOWARD THE LOWER ELEVATIONS...MUCH
OF THE RAINFALL MAY EVAPORATE BEFORE REACHING THE GROUND. THIS COULD
RESULT IN SCATTERED DRY LIGHTNING STRIKES BELOW 5000 FEET.

CAZ293-294-296-297-092000-
/O.UPG.KHNX.FW.A.0001.110909T1800Z-110910T1200Z/
/O.NEW.KHNX.FW.W.0001.110909T1800Z-110910T1200Z/
MARIPOSA/MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON NATIONAL PARK-
TULARE COUNTY MOUNTAINS-
458 AM PDT FRI SEP 9 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT
SATURDAY FOR DRY LIGHTNING AND GUSTY OUTFLOW WINDS FOR THE SOUTHERN
SIERRA NEVADA BELOW 5000 FEET...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG WARNING
FOR DRY LIGHTNING AND GUSTY OUTFLOW WINDS...WHICH IS IN EFFECT FROM
11 AM THIS MORNING TO 5 AM PDT SATURDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...SIERRA NEVADA ZONES 293...294...296...AND 297
  BELOW 5000 FEET.

* TIMING...THUNDERSTORMS DEVELOPING OVER THE SIERRA CREST FRIDAY
  MORNING...SPREADING INTO THE LOWER ELEVATIONS FRIDAY AFTERNOON
  AND NIGHT. STORMS ARE EXPECTED TO BE MAINLY DRY BELOW 5000 FEET.

* OUTFLOW WINDS...STRONG...GUSTY AND ERRATIC WINDS ARE POSSIBLE IN
  AND NEAR THUNDERSTORMS.

* IMPACTS...VERY DRY FUELS...SCATTERED DRY LIGHTNING STRIKES AND
  LOCALLY GUSTY OUTFLOW WINDS MAY COMBINE TO CREATE A HAZARDOUS
  FIRE ENVIRONMENT NEAR AND BELOW 5000 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$
6 follow-up statements
298 
WWUS86 KHNX 091947
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1247 PM PDT FRI SEP 9 2011

...DRY THUNDERSTORMS POSSIBLE FRIDAY AFTERNOON THROUGH SATURDAY
NIGHT... 

.AN UPPER LEVEL LOW PRESSURE AREA WILL MOVE OVER CENTRAL
CALIFORNIA THIS AFTERNOON AND WILL REMAIN OVER THE AREA THROUGH
THE WEEKEND. THE FLOW ALOFT WILL TURN TO THE EAST AND NORTHEAST
THIS AFTERNOON. THIS WILL ALLOW THUNDERSTORMS TO DEVELOP OVER THE
SIERRA TO DRIFT WESTWARD OVER THE FOOTHILLS THIS AFTERNOON AND
TONIGHT.

AS THE THUNDERSTORMS DRIFT WEST TOWARD THE LOWER ELEVATIONS...
MUCH OF THE RAINFALL MAY EVAPORATE BEFORE REACHING THE GROUND.
THIS COULD RESULT IN SCATTERED DRY LIGHTNING STRIKES BELOW 
5000 FEET.

THE THREAT OF DRY THUNDERSTORMS WILL CONTINUE OVER THE LOWER
ELEVATIONS OF SIERRA NEVADA AND THE FOOTHILLS AND ARE ALSO
POSSIBLE OVER THE MOUNTAINS OF KERN COUNTY SATURDAY AND SATURDAY
NIGHT. THUNDERSTORMS ARE EXPECTED TO BE WETTER ON SUNDAY.



CAZ293-294-296-297-100400-
/O.EXT.KHNX.FW.W.0001.000000T0000Z-110911T0700Z/
MARIPOSA/MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON NATIONAL PARK-
TULARE COUNTY MOUNTAINS-
1247 PM PDT FRI SEP 9 2011

...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT PDT SATURDAY
NIGHT FOR DRY LIGHTNING AND GUSTY OUTFLOW WINDS FOR THE SOUTHERN
SIERRA NEVADA BELOW 5000 FEET...

THE RED FLAG WARNING FOR DRY LIGHTNING AND GUSTY OUTFLOW WINDS IS
NOW IN EFFECT UNTIL MIDNIGHT PDT SATURDAY NIGHT.

* AFFECTED AREA...SIERRA NEVADA ZONES 293...294...296...AND 297 
  BELOW 5000 FEET. 

* TIMING...THUNDERSTORMS DEVELOPING OVER THE SIERRA NEVADA WILL
  SPREAD INTO THE LOWER ELEVATIONS THIS AFTERNOON AND TONIGHT.
  THUNDERSTORMS WILL CONTINUE OVER THESE SAME AREAS SATURDAY
  THROUGH SATURDAY NIGHT. THE STORMS ARE EXPECTED TO BE MAINLY DRY
  BELOW 5000 FEET.

* OUTFLOW WINDS...STRONG...GUSTY AND ERRATIC WINDS ARE POSSIBLE 
  IN AND NEAR THUNDERSTORMS. 

* IMPACTS...VERY DRY FUELS...SCATTERED DRY LIGHTNING STRIKES AND 
  LOCALLY GUSTY OUTFLOW WINDS MAY COMBINE TO CREATE A HAZARDOUS 
  FIRE ENVIRONMENT NEAR AND BELOW 5000 FEET.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$

CAZ295-100400-
/O.NEW.KHNX.FW.A.0002.110910T1900Z-110911T0700Z/
KERN COUNTY MOUNTAINS-
1247 PM PDT FRI SEP 9 2011

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR DRY LIGHTNING AND GUSTY OUTFLOW WINDS FOR THE
KERN COUNTY MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A FIRE WEATHER
WATCH FOR DRY LIGHTNING AND GUSTY OUTFLOW WINDS...WHICH IS IN
EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING.

* AFFECTED AREA...THE KERN COUNTY MOUNTAINS...FIRE ZONE 295.

* TIMING...THUNDERSTORMS MAY DEVELOP OVER THE MOUNTAINS OF KERN
  COUNTY SATURDAY AFTERNOON AND CONTINUE SATURDAY EVENING. THE
  STORMS ARE EXPECTED TO BE MOSTLY DRY.

* OUTFLOW WINDS...STRONG...GUSTY AND ERRATIC WINDS ARE POSSIBLE 
  IN AND NEAR THUNDERSTORMS. 

* IMPACTS...VERY DRY FUELS...SCATTERED DRY LIGHTNING STRIKES AND 
  LOCALLY GUSTY OUTFLOW WINDS MAY COMBINE TO CREATE A HAZARDOUS 
  FIRE ENVIRONMENT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE FIRE
OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH.
LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$

BEAN
701 
WWUS86 KHNX 100359
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
859 PM PDT FRI SEP 9 2011

...DRY THUNDERSTORMS POSSIBLE THROUGH SATURDAY NIGHT...

.AN UPPER LEVEL LOW PRESSURE AREA WILL ANCHOR ITSELF OFF THE
SOUTHERN CALIFORNIA COAST THIS WEEKEND AND PRODUCE AN 
ENVIRONMENT FAVORABLE FOR DRY THUNDERSTORMS THROUGH SATURDAY
NIGHT. A PREVAILING EASTERLY FLOW ALOFT WILL CARRY THUNDERSTORMS
OUT OF THE MOUNTAINS AND INTO THE LOWER FOOTHILLS. A DEEPER INFLUX
OF MOISTURE LATER THIS WEEKEND WILL BRING A BETTER CHANCE OF
WETTING RAIN FROM THUNDERSTORMS ON SUNDAY.


CAZ293-294-296-297-101200-
/O.CON.KHNX.FW.W.0001.000000T0000Z-110911T0700Z/
MARIPOSA/MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON NATIONAL PARK-
TULARE COUNTY MOUNTAINS-
859 PM PDT FRI SEP 9 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT SATURDAY
NIGHT FOR DRY LIGHTNING AND GUSTY OUTFLOW WINDS FOR THE SOUTHERN
SIERRA NEVADA BELOW 5000 FEET...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT SATURDAY
NIGHT. 

* AFFECTED AREA...SIERRA NEVADA ZONES 293...294...296...AND 297 
  BELOW 5000 FEET. 

* TIMING...THUNDERSTORMS DEVELOPING OVER THE SIERRA NEVADA WILL 
  SPREAD INTO THE LOWER ELEVATIONS THIS AFTERNOON AND TONIGHT. 
  THUNDERSTORMS WILL CONTINUE OVER THESE SAME AREAS SATURDAY 
  THROUGH SATURDAY NIGHT. THE STORMS ARE EXPECTED TO BE MAINLY 
  DRY BELOW 5000 FEET. 

* OUTFLOW WINDS...STRONG...GUSTY AND ERRATIC WINDS ARE POSSIBLE 
  IN AND NEAR THUNDERSTORMS. 

* IMPACTS...VERY DRY FUELS...SCATTERED DRY LIGHTNING STRIKES AND 
  LOCALLY GUSTY OUTFLOW WINDS MAY COMBINE TO CREATE A HAZARDOUS 
  FIRE ENVIRONMENT NEAR AND BELOW 5000 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$

CAZ295-101200-
/O.CON.KHNX.FW.A.0002.110910T1900Z-110911T0700Z/
KERN COUNTY MOUNTAINS-
859 PM PDT FRI SEP 9 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR DRY LIGHTNING AND GUSTY OUTFLOW
WINDS FOR THE KERN COUNTY MOUNTAINS...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

* AFFECTED AREA...THE KERN COUNTY MOUNTAINS...FIRE ZONE 295.

* TIMING...THUNDERSTORMS MAY DEVELOP OVER THE MOUNTAINS OF KERN 
  COUNTY SATURDAY AFTERNOON AND CONTINUE SATURDAY EVENING. THE 
  STORMS ARE EXPECTED TO BE MOSTLY DRY. 

* OUTFLOW WINDS...STRONG...GUSTY AND ERRATIC WINDS ARE POSSIBLE 
  IN AND NEAR THUNDERSTORMS. 

* IMPACTS...VERY DRY FUELS...SCATTERED DRY LIGHTNING STRIKES AND 
  LOCALLY GUSTY OUTFLOW WINDS MAY COMBINE TO CREATE A HAZARDOUS 
  FIRE ENVIRONMENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE FIRE
OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH.
LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$
DURFEE
466 
WWUS86 KHNX 100406 CCA
RFWHNX

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HANFORD CA
904 PM PDT FRI SEP 9 2011

...DRY THUNDERSTORMS POSSIBLE THROUGH SATURDAY NIGHT...

.AN UPPER LEVEL LOW PRESSURE AREA WILL ANCHOR ITSELF OFF THE
SOUTHERN CALIFORNIA COAST THIS WEEKEND AND PRODUCE AN 
ENVIRONMENT FAVORABLE FOR DRY THUNDERSTORMS THROUGH SATURDAY
NIGHT. A PREVAILING EASTERLY FLOW ALOFT WILL CARRY THUNDERSTORMS
OUT OF THE MOUNTAINS AND INTO THE LOWER FOOTHILLS. A DEEPER INFLUX
OF MOISTURE LATER THIS WEEKEND WILL BRING A BETTER CHANCE OF
WETTING RAIN FROM THUNDERSTORMS ON SUNDAY.


CAZ293-294-296-297-101230-
/O.COR.KHNX.FW.W.0001.000000T0000Z-110911T0700Z/
MARIPOSA/MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON NATIONAL PARK-
TULARE COUNTY MOUNTAINS-
904 PM PDT FRI SEP 9 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT SATURDAY
NIGHT FOR DRY LIGHTNING AND GUSTY OUTFLOW WINDS FOR THE SOUTHERN
SIERRA NEVADA BELOW 5000 FEET...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT SATURDAY
NIGHT. 

* AFFECTED AREA...SIERRA NEVADA ZONES 293...294...296...AND 297 
  BELOW 5000 FEET. 

* TIMING...THUNDERSTORMS DEVELOPING OVER THE SIERRA NEVADA WILL
  DRIFT INTO THE LOWER ELEVATIONS TONIGHT THROUGH SATURDAY NIGHT.
  THE STORMS ARE EXPECTED TO BE MAINLY DRY BELOW 5000 FEET. 

* OUTFLOW WINDS...STRONG...GUSTY AND ERRATIC WINDS ARE POSSIBLE 
  IN AND NEAR THUNDERSTORMS. 

* IMPACTS...VERY DRY FUELS...SCATTERED DRY LIGHTNING STRIKES AND 
  LOCALLY GUSTY OUTFLOW WINDS MAY COMBINE TO CREATE A HAZARDOUS 
  FIRE ENVIRONMENT NEAR AND BELOW 5000 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$

CAZ295-101230-
/O.CON.KHNX.FW.A.0002.110910T1900Z-110911T0700Z/
KERN COUNTY MOUNTAINS-
904 PM PDT FRI SEP 9 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR DRY LIGHTNING AND GUSTY OUTFLOW
WINDS FOR THE KERN COUNTY MOUNTAINS...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

* AFFECTED AREA...THE KERN COUNTY MOUNTAINS...FIRE ZONE 295.

* TIMING...THUNDERSTORMS MAY DEVELOP OVER THE MOUNTAINS OF KERN 
  COUNTY SATURDAY AFTERNOON AND CONTINUE SATURDAY EVENING. THE 
  STORMS ARE EXPECTED TO BE MOSTLY DRY. 

* OUTFLOW WINDS...STRONG...GUSTY AND ERRATIC WINDS ARE POSSIBLE 
  IN AND NEAR THUNDERSTORMS. 

* IMPACTS...VERY DRY FUELS...SCATTERED DRY LIGHTNING STRIKES AND 
  LOCALLY GUSTY OUTFLOW WINDS MAY COMBINE TO CREATE A HAZARDOUS 
  FIRE ENVIRONMENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE FIRE
OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH.
LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$
DURFEE
746 
WWUS86 KHNX 101231
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
531 AM PDT SAT SEP 10 2011

...DRY THUNDERSTORMS POSSIBLE THROUGH SATURDAY NIGHT...

.AN UPPER LEVEL LOW PRESSURE AREA WILL ANCHOR ITSELF OFF THE
SOUTHERN CALIFORNIA COAST THIS WEEKEND AND PRODUCE AN ENVIRONMENT
FAVORABLE FOR DRY THUNDERSTORMS OVER THE SOUTHERN SIERRA NORTH OF
KERN COUNTY THROUGH SATURDAY NIGHT. A PREVAILING EASTERLY FLOW
ALOFT WILL CARRY THUNDERSTORMS OUT OF THE MOUNTAINS AND INTO THE
LOWER FOOTHILLS. A DEEPER INFLUX OF MOISTURE LATER THIS WEEKEND
WILL BRING A BETTER CHANCE OF WETTING RAIN FROM THUNDERSTORMS ON
SUNDAY.

CAZ295-101345-
/O.CAN.KHNX.FW.A.0002.110910T1900Z-110911T0700Z/
KERN COUNTY MOUNTAINS-
531 AM PDT SAT SEP 10 2011

...FIRE WEATHER WATCH IS CANCELLED FOR DRY LIGHTNING AND GUSTY
OUTFLOW WINDS FOR THE KERN COUNTY MOUNTAINS...

THE THREAT OF DRY THUNDERSTORMS HAS DECREASED...THUS THE NATIONAL
WEATHER SERVICE IN HANFORD HAS CANCELLED THE FIRE WEATHER WATCH.


$$

CAZ293-294-296-297-102030-
/O.CON.KHNX.FW.W.0001.000000T0000Z-110911T0700Z/
MARIPOSA/MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON NATIONAL PARK-
TULARE COUNTY MOUNTAINS-
531 AM PDT SAT SEP 10 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT
FOR DRY LIGHTNING AND GUSTY OUTFLOW WINDS FOR THE SOUTHERN SIERRA
NEVADA BELOW 5000 FEET...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

* AFFECTED AREA...SIERRA NEVADA ZONES 293...294...296...AND 297 
  BELOW 5000 FEET. 

* TIMING...THUNDERSTORMS DEVELOPING OVER THE SIERRA NEVADA WILL
  DRIFT INTO THE LOWER ELEVATIONS TODAY THROUGH TONIGHT. THE STORMS
  ARE EXPECTED TO BE MAINLY DRY BELOW 5000 FEET.

* OUTFLOW WINDS...STRONG...GUSTY AND ERRATIC WINDS ARE POSSIBLE 
  IN AND NEAR THUNDERSTORMS. 

* IMPACTS...VERY DRY FUELS...SCATTERED DRY LIGHTNING STRIKES AND 
  LOCALLY GUSTY OUTFLOW WINDS MAY COMBINE TO CREATE A HAZARDOUS 
  FIRE ENVIRONMENT NEAR AND BELOW 5000 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$
708 
WWUS86 KHNX 101940
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1240 PM PDT SAT SEP 10 2011

...DRY THUNDERSTORMS POSSIBLE THROUGH THIS EVENING...

.AN UPPER LEVEL LOW PRESSURE AREA WILL ANCHOR ITSELF OFF THE
SOUTHERN CALIFORNIA COAST THIS WEEKEND AND PRODUCE AN ENVIRONMENT
FAVORABLE FOR DRY THUNDERSTORMS OVER THE SOUTHERN SIERRA NEVADA
NORTH OF KERN COUNTY THROUGH THIS EVENING. BY MIDDAY...
THUNDERSTORMS WERE MOVING NORTH INTO THE SOUTHERN SIERRA NEVADA
FROM SOUTHERN CALIFORNIA...WITH ONLY LIGHT RAINFALL AMOUNTS
REPORTED. A PREVAILING EASTERLY FLOW ALOFT COULD CARRY
THUNDERSTORMS OUT OF THE MOUNTAINS AND INTO THE LOWER FOOTHILLS. A
DEEPER INFLUX OF MOISTURE LATER THIS WEEKEND WILL BRING A BETTER
CHANCE OF WETTING RAIN FROM THUNDERSTORMS ON SUNDAY.

CAZ293-294-296-297-110345-
/O.CON.KHNX.FW.W.0001.000000T0000Z-110911T0700Z/
MARIPOSA/MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON NATIONAL PARK-
TULARE COUNTY MOUNTAINS-
1240 PM PDT SAT SEP 10 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT
FOR DRY LIGHTNING AND GUSTY OUTFLOW WINDS FOR THE SOUTHERN SIERRA
NEVADA BELOW 5000 FEET...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

* AFFECTED AREA...SIERRA NEVADA ZONES 293...294...296...AND 297 
  BELOW 5000 FEET. 

* TIMING...THUNDERSTORMS DEVELOPING OVER THE SIERRA NEVADA THIS
  AFTERNOON AND EVENING COULD DRIFT INTO THE LOWER ELEVATIONS. THE
  STORMS ARE EXPECTED TO BE MAINLY DRY BELOW 5000 FEET UNTIL AN
  INFLUX OF MID-LEVEL MOISTURE ARRIVES BEGINNING LATER TONIGHT.

* OUTFLOW WINDS...STRONG...GUSTY AND ERRATIC WINDS ARE POSSIBLE 
  IN AND NEAR THUNDERSTORMS. 

* IMPACTS...VERY DRY FUELS...SCATTERED DRY LIGHTNING STRIKES AND 
  LOCALLY GUSTY OUTFLOW WINDS MAY COMBINE TO CREATE A HAZARDOUS 
  FIRE ENVIRONMENT NEAR AND BELOW 5000 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$

SANGER

WEATHER.GOV/HANFORD
846 
WWUS86 KHNX 110347
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
847 PM PDT SAT SEP 10 2011

...RED FLAG WARNING FOR THE SOUTHERN SIERRA NEVADA BELOW 5000
FEET HAS BEEN CANCELLED...

CAZ293-294-296-297-110500-
/O.CAN.KHNX.FW.W.0001.000000T0000Z-110911T0700Z/
MARIPOSA/MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON NATIONAL PARK-
TULARE COUNTY MOUNTAINS-
847 PM PDT SAT SEP 10 2011

...RED FLAG WARNING IS CANCELLED FOR DRY LIGHTNING AND GUSTY
OUTFLOW WINDS IN THE SOUTHERN SIERRA NEVADA FOR FIRE WEATHER ZONES
293...294...296...AND 297 BELOW 5000 FEET...

HUMIDITIES HAVE INCREASED IN THE FOOTHILLS AND HIGHER ELEVATIONS
OF THE SOUTHERN SIERRA NEVADA SINCE EARLIER TODAY AND WILL CONTINUE
TO TREND GENERALLY HIGHER DURING THE REMAINDER OF THIS WEEKEND.

THUNDERSTORMS THAT AFFECT THE REGION THROUGH SUNDAY NIGHT ARE MORE
LIKELY TO BRING WETTING RAIN. 



$$
DURFEE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this red flag warning went out at Sep 9, 4:41 AM PDT, 17 minutes earlier.

Area forecast discussion, Sep 9, 4:41 AM PDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
441 AM PDT FRI SEP 9 2011

.SYNOPSIS...
A WEAK LOW PRESSURE SYSTEM WILL DRIFT ACROSS CENTRAL CALIFORNIA
BRINGING A THREAT OF THUNDERSTORMS TO THE SIERRA NEVADA AND ADJACENT
FOOTHILLS TODAY AND SPREADING INTO THE VALLEY AND DESERT AREAS BY
LATER TONIGHT. THE LOW IS EXPECTED TO REMAIN OVER THE REGION THIS
WEEKEND...CONTINUING THE THREAT OF SHOWERS AND THUNDERSTORMS
THROUGH AT LEAST MONDAY.

&&

.DISCUSSION...
THE WEAK UPPER LOW OVER THE GREAT BASIN WILL COMBINE WITH A
TRAILING SHORTWAVE IMPULSE DROPPING SOUTH NEAR THE CALIFORNIA
COAST...CREATING A LINGERING LOW PRESSURE AREA OVER
CENTRAL/SOUTHERN CALIFORNIA FOR THE NEXT SEVERAL DAYS.

THIS WILL BRING SOME ISOLATED CONVECTION TO THE SIERRA AND
FOOTHILLS TODAY...AND WITH LIMITED ACCOMPANYING MOISTURE DRY
LIGHTNING WILL BE A THREAT. A RED FLAG WARNING IS THEREFORE NOW
IN EFFECT FOR THE SIERRA BELOW 5000 FEET FOR THIS AFTERNOON.

AS THE LOW DEVELOPS FARTHER SOUTH AND WEST...ADDITIONAL MOISTURE
WILL BE DRAWN INTO THE REGION AND THUNDERSTORM CHANCES WILL SPREAD
ACROSS THE VALLEY AND DESERT ZONES AS WELL. INCREASED PRECIPITATION
WITH THESE STORMS TONIGHT SHOULD LOWER THE FIRE DANGER FROM DRY
LIGHTNING. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE
ACROSS THE DISTRICT THROUGH THE WEEKEND AS THE UPPER LOW REMAINS
OVER THE AREA.

BY MONDAY THE LOW IS PROGGED TO BEGIN TO WEAKEN AND LIFT OUT OF
THE REGION AHEAD OF ANOTHER TROUGH EXPECTED TO APPROACH THE WEST
COAST BY FRIDAY. THIS WILL LIMIT CHANCES FOR CONVECTION TO MAINLY
THE SIERRA ZONES MONDAY THROUGH THURSDAY.

TEMPERATURES WILL UNDERGO A GENERAL COOLING TREND THROUGH SUNDAY
DUE TO SOME SYNOPTIC COOLING AND INCREASED CLOUDS AND
PRECIPITATION ACCOMPANYING THE ENCROACHING LOW...THEN LINGERING AT
OR JUST SLIGHTLY ABOVE CLIMO INTO THE END OF NEXT WEEK.

&&

.AVIATION...
VFR ACROSS THE SAN JOAQUIN VALLEY THRU 12Z SAT. ACROSS THE SOUTHERN
SIERRA NEVADA...TEHACHAPIS...AND KERN COUNTY DESERTS VFR THRU 18Z
FRI...THEN ISOLATED TO SCATTERED SHOWERS AND TSTMS DEVELOPING AND
CONTINUING THRU 12Z SAT.

&&

.AIR QUALITY ISSUES...
ON FRIDAY SEPTEMBER 9 2011... UNHEALTHY FOR SENSITIVE GROUPS IN
KERN AND TULARE COUNTIES.
FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 AM PDT SATURDAY
BELOW 5000 FEET FOR THE CAZ093-094-096-097.

&&

PUBLIC...JEB
AVN/FW...DCH
SYNOPSIS...WP

WEATHER.GOV/HANFORD
Hazardous weather outlook, Sep 8, 2:25 PM PDT, 14 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
225 PM PDT THU SEP 8 2011

CAZ089>092-095-098-099-092130-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
225 PM PDT THU SEP 8 2011

...INCREASING THUNDERSTORM CHANCES THROUGH THIS WEEKEND...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN
SAN JOAQUIN VALLEY AND THE KERN COUNTY MOUNTAINS AND DESERTS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN UPPER LEVEL LOW PRESSURE AREA IS FORECAST TO GRADUALLY DEVELOP
OVER CENTRAL CALIFORNIA BY THE END OF THE WEEK. THIS WILL BRING
INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS...FIRST TO THE
MOUNTAINS AND DESERTS FRIDAY...THEN ACROSS THE ENTIRE AREA
SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ093-094-096-097-092130-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
225 PM PDT THU SEP 8 2011

...FIRE WEATHER WATCH...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FOOTHILLS AND HIGHER
ELEVATIONS OF THE SOUTHERN SIERRA NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FIRE WEATHER WATCH IS IN EFFECT FROM LATE FRIDAY MORNING
THROUGH LATE FRIDAY NIGHT. FOR DETAILS REFER TO THE FIRE WEATHER
MESSAGE ISSUED BY THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
HANFORD /SFORFWHNX OR WWUS86 KHNX/.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

WP/JA

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 12:47 PM PDTFire Weather WatchHNX17 hr
Sep 9, 2:29 PM PDTSpecial Weather StatementHNXMariposa46 min

Nearby

Red Flag Warnings in California, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.